MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-W¿ IV CATHETER; INTERVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-W¿ IV CATHETER; INTERVASCULAR CATHETER
Model Number 381334
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd insyte-w¿ iv catheter experienced the needle piercing through the catheter.The following information was provided by the initial reporter: the nurse noticed that when unlocking the catheter and removing the mandrel, the body of the catheter inserted into the patient's vein bent, rendering the device unusable.Clinical consequences and current status of the patient or affected person : loss of time and impact on the organization of the service.Risk of patient injury actions taken for the patient or person involved loss of time and impact on the organization of the service.Risk of injury to the patient.
 
Additional Manufacturer Narrative
Investigation summary: one sample was received by our quality team for evaluation.The sample was subjected to visual inspection.From the sample, the needle was observed to be pierced through the catheter near the tip.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.The assembly process was reviewed.If the needle pierced through catheter occurred in the manufacturing process, the defect would be detected and auto rejected by the inline tip spear vision inspection system.Needle pierced through catheter could also happened during product application when the product was manipulated or during the needle cover removal if not done carefully.The following controls have been put in place to prevent and detect the needle being pierced through catheter from occurring: the vision system camera is not out of focus when capturing the defect by using various metal blocks for different gauges to prevent the vision assembly from dropping under its weight and the catheter is aligned to one side using vacuum to aid the insertion of the cannula thus reducing the likelihood of this nonconformance from occurring.A daily challenge of the vision system is performed, and visual inspection is performed during outgoing inspection.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Based on device history record review, no abnormality was observed during the production of the affected batch.From the returned photos and sample, observed needle pierced through catheter near the tip area.The assembly process was reviewed.If the needle pierced through catheter occurred in the manufacturing process, the defect would be detected and auto rejected by the inline tip spear vision inspection system.Needle pierced through catheter could happen during product application when the product was manipulated, or during needle cover removal if not done carefully.Control is in place to prevent and detect needle pierced catheter in which improvements were made as per capa# (b)(4).Vision system camera is not out of focus when capturing the defect by using various metal block for different gages to prevent the vision assembly from dropping under its own weight.Catheter was aligned to one side using vacuum to aid the insertion of the cannula thus reducing the likelihood of pierce through etc.Daily challenge of the vision system was performed as per insyte operation daily process/ hse keeping (icam), mfg-008/bc visual inspection is performed during outgoing inspection as per test specification insyte assemble needle: visual inspection 80006088.

Brand Name
BD INSYTE-W¿ IV CATHETER
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13211781
Report Number8041187-2022-00001
Device Sequence Number19254145
Product Code FOZ
UDI-Device Identifier30382903813347
UDI-Public30382903813347
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2026
Device Model Number381334
Device Catalogue Number381334
Device Lot Number1203309
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2022
Initial Report FDA Received Date01/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown